Alert archive / Kansas / Extreme Cold Warnings in 2025

Extreme Cold Warning 1, NWS Dodge City, KS

January 20, 20256 counties in Kansas

NWS Dodge City, KS issued this extreme cold warning at Jan 20, 2025, 1:58 AM CST for 6 counties in Kansas. It took effect at Jan 20, 2025, 6:00 PM CST. It was in force for 17 hr. 18 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 20, 2025, 1:58 AM CST (07:58 UTC)
In effect from
Jan 20, 2025, 6:00 PM CST
Expired
Jan 21, 2025, 11:10 AM CST
In force
17 hr
Issued by
NWS Dodge City, KS

Counties Grant County, KS, Hamilton County, KS, Kearny County, KS, Morton County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 141 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 20, 11:35 PM CSTEXTREME COLD -361 Wsw Hugoton, KSAWOS station KHQG Hugoton.
Jan 21, 1:55 AM CSTEXTREME COLD -292 Nnw Ulysses, KSAWOS station KULS Ulysses.
Jan 21, 1:55 AM CSTWIND CHILL -292 Nnw Ulysses, KSCorrects previous extreme cold report to Wind Chill report from 2 NNW Ulysses. AWOS station KULS Ulysses.
Jan 21, 3:15 AM CSTEXTREME COLD -24Elkhart, KSAWOS station KEHA Elkhart AWOS Site.
Jan 21, 3:15 AM CSTWIND CHILL -24Elkhart, KSCorrects previous extreme cold report to Wind Chill report from Elkhart. AWOS station KEHA Elkhart AWOS Site.
Jan 21, 4:30 AM CSTEXTREME COLD -281 Sw Richfield, KSMesonet station RFUK1 Richfield.
Jan 21, 4:30 AM CSTWIND CHILL -281 Sw Richfield, KSCorrects previous extreme cold report to Wind Chill report from 1 SW Richfield. Mesonet station RFUK1 Richfield.
Jan 21, 4:35 AM CSTEXTREME COLD -261 Ne Johnson City, KSAWOS station KJHN Johnson City.
Jan 21, 4:35 AM CSTWIND CHILL -261 Ne Johnson City, KSCorrects previous extreme cold report to Wind Chill report from 1 NE Johnson City. AWOS station KJHN Johnson City.
Jan 21, 4:55 AM CSTEXTREME COLD -262 N Lakin, KSAWOS station K36K 2 N Lakin.
Jan 21, 4:55 AM CSTWIND CHILL -262 N Lakin, KSCorrects previous extreme cold report to Wind Chill report from 2 N Lakin. AWOS station K36K 2 N Lakin.
Jan 21, 5:35 AM CSTEXTREME COLD -291 N Syracuse, KSAWOS station K3K3 Syracuse.
Jan 21, 5:35 AM CSTWIND CHILL -291 N Syracuse, KSCorrects previous extreme cold report to Wind Chill report from 1 N Syracuse. AWOS station K3K3 Syracuse.
Jan 21, 7:00 AM CSTSNOW 0.54 Ene Ulysses, KS
Jan 21, 7:00 AM CSTSNOW 11 Nw Ulysses, KS
Jan 21, 7:00 AM CSTSNOW 2.5Richfield, KS
Jan 21, 7:05 AM CSTEXTREME COLD -244 S Deerfield, KSMesonet station DVI09818 Holcomb.
Jan 21, 7:05 AM CSTWIND CHILL -244 S Deerfield, KSCorrects previous extreme cold report to Wind Chill report from 4 S Deerfield. Mesonet station DVI09818 Holcomb.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1653 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

035 
WWUS73 KDDC 200758
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1258 AM MST Mon Jan 20 2025

KSZ061-062-074-075-210015-
/O.UPG.KDDC.EC.A.0001.250121T0000Z-250121T1800Z/
/O.NEW.KDDC.EC.W.0001.250121T0000Z-250121T1800Z/
/O.CON.KDDC.CW.Y.0003.250120T0800Z-250120T1800Z/
Hamilton-Kearny-Stanton-Grant-
Including the cities of Syracuse, Deerfield, Lakin, Johnson City,
and Ulysses
1258 AM MST Mon Jan 20 2025 /158 AM CST Mon Jan 20 2025/

...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST /NOON 
CST/ THIS MORNING...
...EXTREME COLD WARNING IN EFFECT FROM 5 PM MST /6 PM CST/ THIS 
AFTERNOON TO 11 AM MST /NOON CST/ TUESDAY...

* WHAT...For the Cold Weather Advisory, very cold wind chills as low 
  as 16 below expected. For the Extreme Cold Warning, dangerously 
  cold wind chills as low as 24 below expected.

* WHERE...Grant, Hamilton, Kearny, and Stanton Counties.

* WHEN...For the Cold Weather Advisory, until 11 AM MST /noon CST/ 
  this morning. For the Extreme Cold Warning, from 5 PM MST /6 PM 
  CST/ this afternoon to 11 AM MST /noon CST/ Tuesday.

* IMPACTS...The dangerously cold wind chills as low as 25 below zero 
  could cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

KSZ084-085-210015-
/O.UPG.KDDC.EC.A.0001.250121T0000Z-250121T1800Z/
/O.NEW.KDDC.EC.W.0001.250121T0000Z-250121T1800Z/
Morton-Stevens-
Including the cities of Elkhart and Hugoton
158 AM CST Mon Jan 20 2025

...EXTREME COLD WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON CST 
TUESDAY...

* WHAT...Dangerously cold wind chills as low as 21 below expected.

* WHERE...Morton and Stevens Counties.

* WHEN...From 6 PM this evening to noon CST Tuesday.

* IMPACTS...The dangerously cold wind chills as low as 20 below zero 
  could cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

&&

$$

KSZ043-044-063-210015-
/O.UPG.KDDC.EC.A.0001.250121T0000Z-250121T1800Z/
/O.NEW.KDDC.CW.Y.0004.250121T0000Z-250121T1800Z/
/O.CON.KDDC.CW.Y.0003.250120T0800Z-250120T1800Z/
Scott-Lane-Finney-
Including the cities of Scott State Lake, Garden City, Scott
City, and Dighton
158 AM CST Mon Jan 20 2025

...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...
...COLD WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON 
CST TUESDAY...

* WHAT...For the first Cold Weather Advisory, very cold wind chills 
  as low as 15 below expected. For the second Cold Weather Advisory, 
  very cold wind chills as low as 23 below expected.

* WHERE...Finney, Lane, and Scott Counties.

* WHEN...For the first Cold Weather Advisory, until noon CST today. 
  For the second Cold Weather Advisory, from 6 PM this evening to 
  noon CST Tuesday.

* IMPACTS...The cold wind chills as low as 15 below zero could 
  result in hypothermia if precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

KSZ076-077-086-087-210015-
/O.UPG.KDDC.EC.A.0001.250121T0000Z-250121T1800Z/
/O.NEW.KDDC.CW.Y.0004.250121T0000Z-250121T1800Z/
Haskell-Gray-Seward-Meade-
Including the cities of Satanta, Sublette, Montezuma, Cimarron,
Fowler, Plains City, Liberal, and Meade
158 AM CST Mon Jan 20 2025

...COLD WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON 
CST TUESDAY...

* WHAT...Very cold wind chills as low as 24 below expected.

* WHERE...Gray, Haskell, Meade, and Seward Counties.

* WHEN...From 6 PM this evening to noon CST Tuesday.

* IMPACTS...The dangerously cold wind chills as low as 25 below zero 
  could cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

KSZ030-031-045-046-064>066-078>081-088>090-210015-
/O.NEW.KDDC.CW.Y.0004.250121T0000Z-250121T1800Z/
Trego-Ellis-Ness-Rush-Hodgeman-Pawnee-Stafford-Ford-Edwards-Kiowa-
Pratt-Clark-Comanche-Barber-
Including the cities of Medicine Lodge, Hays, Jetmore, Dodge
City, Pratt, Minneola, Stafford, Lewis, Kinsley, Greensburg, St.
John, Ashland, Lake Coldwater, Larned, Wakeeney, Haviland, Kiowa,
Coldwater, Hanston, Protection, Macksville, La Crosse, Ness City,
and Pfeifer
158 AM CST Mon Jan 20 2025

...COLD WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON 
CST TUESDAY...

* WHAT...Very cold wind chills as low as 24 below expected.

* WHERE...Portions of central, south central, southwest, and west 
  central Kansas.

* WHEN...From 6 PM this evening to noon CST Tuesday.

* IMPACTS...The dangerously cold wind chills as low as 25 below zero 
  could cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

TATRO
4 follow-up statements
389 
WWUS73 KDDC 202124
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
224 PM MST Mon Jan 20 2025

KSZ061-062-074-075-084-085-210930-
/O.CON.KDDC.EC.W.0001.250121T0000Z-250121T1800Z/
Hamilton-Kearny-Stanton-Grant-Morton-Stevens-
Including the cities of Lakin, Syracuse, Johnson City, Hugoton,
Elkhart, Ulysses, and Deerfield
224 PM MST Mon Jan 20 2025 /324 PM CST Mon Jan 20 2025/

...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ 
TUESDAY...

* WHAT...Dangerously cold wind chills as low as 22 below expected.

* WHERE...Grant, Hamilton, Kearny, Morton, Stanton, and Stevens 
  Counties.

* WHEN...Until 11 AM MST /noon CST/ Tuesday.

* IMPACTS...The dangerously cold wind chills as low as 20 below zero 
  could cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

&&

$$

KSZ030-031-043>046-063>066-076>081-086>090-210930-
/O.CON.KDDC.CW.Y.0004.250121T0000Z-250121T1800Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Finney-Hodgeman-Pawnee-Stafford-
Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Seward-Meade-Clark-Comanche-
Barber-
Including the cities of Liberal, Scott City, Pfeifer, Satanta,
Montezuma, Pratt, Greensburg, Ness City, Meade, Protection,
Wakeeney, Scott State Lake, Stafford, Sublette, Macksville,
Ashland, Larned, Fowler, Haviland, Minneola, St. John, Kinsley,
Hanston, Dodge City, Plains City, La Crosse, Garden City,
Coldwater, Medicine Lodge, Kiowa, Lewis, Dighton, Hays, Jetmore,
Lake Coldwater, and Cimarron
324 PM CST Mon Jan 20 2025

...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY...

* WHAT...Very cold wind chills as low as 19 below expected.

* WHERE...Portions of central, south central, southwest, and west 
  central Kansas.

* WHEN...Until noon CST Tuesday.

* IMPACTS...The dangerously cold wind chills as low as 20 below zero 
  could cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

RUSSELL
973 
WWUS73 KDDC 211406
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
706 AM MST Tue Jan 21 2025

KSZ061-062-074-075-084-085-211800-
/O.CON.KDDC.EC.W.0001.000000T0000Z-250121T1800Z/
Hamilton-Kearny-Stanton-Grant-Morton-Stevens-
Including the cities of Hugoton, Johnson City, Ulysses, Syracuse,
Elkhart, Deerfield, and Lakin
706 AM MST Tue Jan 21 2025 /806 AM CST Tue Jan 21 2025/

...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ 
THIS MORNING...

* WHAT...Dangerously cold wind chills as low as 23 below.

* WHERE...Grant, Hamilton, Kearny, Morton, Stanton, and Stevens 
  Counties.

* WHEN...Until 11 AM MST /noon CST/ this morning.

* IMPACTS...The dangerously cold wind chills as low as 25 below zero 
  could cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

&&

$$

KSZ030-031-043>046-063>066-076>081-086>090-211800-
/O.CON.KDDC.CW.Y.0004.000000T0000Z-250121T1800Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Finney-Hodgeman-Pawnee-Stafford-
Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Seward-Meade-Clark-Comanche-
Barber-
Including the cities of Jetmore, Plains City, Haviland,
Coldwater, Dodge City, Garden City, Pratt, Minneola, Hays,
Sublette, Wakeeney, Fowler, Macksville, Scott State Lake,
Montezuma, Cimarron, Kinsley, Medicine Lodge, Ness City, Hanston,
Ashland, Meade, Larned, Satanta, Liberal, Scott City, Greensburg,
Lake Coldwater, Kiowa, Pfeifer, Stafford, Dighton, La Crosse,
Lewis, St. John, and Protection
806 AM CST Tue Jan 21 2025

...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...Very cold wind chills as low as 21 below.

* WHERE...Portions of central, south central, southwest, and west 
  central Kansas.

* WHEN...Until noon CST today.

* IMPACTS...The dangerously cold wind chills as low as 20 below zero 
  could cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

&&

$$

BURGERT
239 
WWUS73 KDDC 211652
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1052 AM CST Tue Jan 21 2025

KSZ030-031-043>046-063>066-076>081-086>090-211800-
/O.CAN.KDDC.CW.Y.0004.000000T0000Z-250121T1800Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Finney-Hodgeman-Pawnee-Stafford-
Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Seward-Meade-Clark-Comanche-
Barber-
Including the cities of Cimarron, Dighton, Larned, Dodge City,
Satanta, Ness City, Haviland, Ashland, Montezuma, Hanston,
Macksville, Meade, Hays, Kinsley, Pratt, Stafford, Jetmore, La
Crosse, Liberal, Plains City, Coldwater, Protection, Kiowa, Lake
Coldwater, Minneola, Lewis, Scott City, Fowler, St. John,
Pfeifer, Wakeeney, Medicine Lodge, Garden City, Greensburg, Scott
State Lake, and Sublette
1052 AM CST Tue Jan 21 2025

...COLD WEATHER ADVISORY IS CANCELLED...

The threat has ended.

$$

KSZ061-062-074-075-084-085-211800-
/O.CON.KDDC.EC.W.0001.000000T0000Z-250121T1800Z/
Hamilton-Kearny-Stanton-Grant-Morton-Stevens-
Including the cities of Johnson City, Deerfield, Lakin, Hugoton,
Ulysses, Syracuse, and Elkhart
952 AM MST Tue Jan 21 2025 /1052 AM CST Tue Jan 21 2025/

...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ 
THIS MORNING...

* WHAT...Dangerously cold wind chills as low as 10 below.

* WHERE...Grant, Hamilton, Kearny, Morton, Stanton, and Stevens 
  Counties.

* WHEN...Until 11 AM MST /noon CST/ this morning.

* IMPACTS...Frostbite in as little as 30 minutes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

&&

$$

RUSSELL
767 
WWUS73 KDDC 211710
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1010 AM MST Tue Jan 21 2025

KSZ061-062-074-075-084-085-211815-
/O.CAN.KDDC.EC.W.0001.000000T0000Z-250121T1800Z/
Hamilton-Kearny-Stanton-Grant-Morton-Stevens-
Including the cities of Johnson City, Deerfield, Lakin, Hugoton,
Ulysses, Syracuse, and Elkhart
1010 AM MST Tue Jan 21 2025 /1110 AM CST Tue Jan 21 2025/

...EXTREME COLD WARNING IS CANCELLED...

The threat has ended.

$$

RUSSELL

What forecasters said that day

The local office's own words before this extreme cold warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this extreme cold warning went out at Jan 19, 11:20 PM CST, 2 hours 38 minutes earlier. Its key messages:

  • Cold Weather Advisory issued for Monday morning, mainly tied to the next arctic cold frontal passage for -10 to -17F wind chills.
  • Light accumulating snow still on track, however snowfall amounts have decreased some in the forecast to mainly an inch to an inch and a half south of the Arkansas River.
  • Extreme Cold Watch remains in effect for early Tuesday morning Wind Chills down to as low as -20F, especially far west central Kansas counties.
Area forecast discussion, Jan 19, 11:20 PM CST, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1120 PM CST Sun Jan 19 2025

.KEY MESSAGES...

- Cold Weather Advisory issued for Monday morning, mainly tied
  to the next arctic cold frontal passage for -10 to -17F wind
  chills.

- Light accumulating snow still on track, however snowfall
  amounts have decreased some in the forecast to mainly an inch
  to an inch and a half south of the Arkansas River.

- Extreme Cold Watch remains in effect for early Tuesday morning
  Wind Chills down to as low as -20F, especially far west
  central Kansas counties.

&&

.DISCUSSION...
Issued at 351 PM CST Sun Jan 19 2025

Very cold temperatures and light snow continue to be the main
forecast challenge with added impact from breezy north wind
tomorrow morning with the arrival of light snow.

Mid afternoon water vapor loop showed the next shortwave trough
diving southeast across Idaho and Wyoming into Utah and Colorado.
Initial mid-tropospheric frontogenesis was developing this afternoon
across Wyoming into northern Colorado and regional radar mosaic was
showing weak reflectivity forming along the Cheyenne Ridge tied to
this frontogenetic forcing. The zone of frontogenesis will shift
southeastward overnight, reaching west central and southwest Kansas
by daybreak Monday which is when our light snow event will unfold.
Nearly all models have pulled back some on QPF and shifted heavier
QPF just south of our southern counties into the Oklahoma Panhandle
and far northwest Oklahoma, thus previous forecasts of 2"+ will be
cut back to around an inch to inch and a half, generally south of
the Arkansas River. We will not make any changes to the inherited
Winter Weather Advisory headline for the snow on this shift.

As far as temperatures and wind chills are concerned, north-
northeast winds will drive arctic air farther south in the morning,
and this will likely keep actual air temperatures in the single
digits (above zero) for a longer duration of time in the morning,
particularly across far west central Kansas. These cold
temperatures, along with the added northeast wind of 15 to 20 mph
(higher gusts) are likely to push Wind Chill Index values down into
the -10 to -17F range, which will require the issuance of a Cold
Weather Advisory. The northeast winds mid-late morning will promote
some light blowing and drifting as well, given how dry the snow will
be and ease to blow around in this arctic air mass.

The light snow will come to an end from north to south midday/early
afternoon, but the cold air advection will continue on the north
wind 15 to 20 mph. This will keep afternoon Wind Chills down below
zero for much of the forecast area. Winds will eventually calm down
in the evening, and with a clearing sky, and fresh snow pack (albeit
light), ideal radiational cooling is expected and temperatures
should bottom out below zero across much of southwest Kansas. A
light westerly wind much of the night into early Tuesday morning
will likely push Wind Chills down to -15 to -20F around daybreak
Tuesday, thus we will keep the Extreme Cold Watch in place for the
western half of the forecast area. Additional counties may be needed
which the mid shift can give another look.

On Tuesday and beyond, our downslope pattern will return, quickly
eradicating the arctic air mass. Warming potential will be limited,
initially, given the widespread snow cover, especially across
eastern Colorado, however the west-northwesterly "snow eater"
downslope winds much of the rest of the week will really work on
melting much of this snow cover.

&&

.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 1118 PM CST Sun Jan 19 2025

As a storm system approaches tonight we should begin to see
light snow develop around GCK and DDC between 09Z-12Z and move
towards LBL around 12Z. Cloud ceilings will be in the MVFR
flight category however with snow and winds increasing to 15-25
kts as an arctic front passes we could see surface visibilities
dip to 1-2 SM at times which would bring IFR flight category
into play. The light snow should gradually end from north to
south between 20-00Z and winds should diminish after 00Z. Skies
will quickly clear and we should have VFR flight category for
all terminals after 00Z.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Cold Weather Advisory until noon CST /11 AM MST/ Monday for
KSZ043-044-061>063-074-075.
Winter Weather Advisory from 3 AM CST /2 AM MST/ to 6 PM CST
/5 PM MST/ Monday for KSZ043>045-061>064-074>081-084>090.
Extreme Cold Watch from Monday evening through Tuesday morning
for KSZ043-044-061>063-074>077-084>087.

&&

DISCUSSION...Umscheid
AVIATION...Tatro
Hazardous weather outlook, Jan 19, 3:02 AM CST, 22 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
302 AM CST Sun Jan 19 2025

KSZ030-031-043>046-061>066-074>081-084>090-200915-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
302 AM CST Sun Jan 19 2025 /202 AM MST Sun Jan 19 2025/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Light snow will move across southwest Kansas on Monday with
accumulations in the 1-2 inch range mainly along and south of
K-96. Monday night and Tuesday morning will have the coldest air
of the season so far as wind chills could fall into the -15 to -20
range.

.SPOTTER INFORMATION STATEMENT...

Spotter activation won't be needed.

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 1:58 AM CSTCold Weather AdvisoryDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 15 more33 hr

Nearby

Extreme Cold Warnings in Kansas, 2025Every extreme cold warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.